Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are Trenaxa and Susten shots safe for a mother after delivery?

Answered by
Dr.
Dr. Purushottam Neurgaonkar

OBGYN

Practicing since :1992

Answered : 2204 Questions

default
Posted on Fri, 23 Sep 2016 in Pregnancy
Question: Hi my wife is 10 week pregnant with twin pregnancy and today she started bleeding however two days back ultrasound was perfectly normal. Doctor prescribed her susten injection 100 mg daily for ten days along with trenaxa 500 mg twice a day for 3 days, are these medicines safe in first trimester
doctor
Answered by Dr. Purushottam Neurgaonkar 33 minutes later
Brief Answer:
Don't panic. Bed rest. Both drugs are safe and helpful.

Detailed Answer:
Hi there, Dr. Purushottm Neurgaonkar welcomes you to HCM VIRTUAL CLINIC. I have gone through your question, and I think I have understood your concern. I will suggest you the best possible treatment options.

1 ) First of all do not panic.

2 ) As you have mentioned that 2 days before only USG was normal, please do not worry.

3 ) The bleeding that she is having can be due to some kind of retro chorionic bleeding, meaning bleeding behind the placenta.
Usually with rest and medication it stops and resolves.

4 ) The medication prescribed by her doctor are absolutely safe and in no way harmful to the pregnancy.
A. Injection Susten is a natural micronized progesterone and it helps support pregnancy.
B. Tab Tranexa, is a tablet of Tranexamic acid and is useful to control and arrest the bleeding.

5 ) I will suggest you to follow the present medical advice, and take rest.
She should continue with Folic acid, Vitamin B 12 supplements regularly.

I hope this answer helps you.
Please rate this answer and write a few words how the answer was helpful to you.
I would highly appreciate that.
Thanks.
Dr. Purushottam Neurgaonkar.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Purushottam Neurgaonkar 7 hours later
thanks for the reply, last night I called up local gyanelogist also she asked me to stop trenexa an start venusmin 900 mg one tablet daily for 3 days along with susten 100 mg injection for 10 days. I googled venusmin it is a blood thinner and generally used in haemorrhoids and moreover trenexa is a blood thicker while venusmin is a blood thinner so seems contrary, request your advise, also general prescription is venusmin 300 mg which I told to the doctor she said have 3 tablet together to make it 900 mg. Also mostly websites prohibits it's usage in first trimester of pregnancy. Request advice an also at the cost of repetition it's a 10 week twin pregnancy with normal ultrasound two days back.
doctor
Answered by Dr. Purushottam Neurgaonkar 33 minutes later
Brief Answer:
Avoid Venusmin, add vitamin C.

Detailed Answer:
Hi there,
Thanks for appreciating the answer and reverting back.

As per my knowledge and information from pharmaceutical text books , I will suggest you to avoid the us of Venusmin.

Safety profile of the medicine is not proved or established as far as first trimester of pregnancy is concerned. So better to stay away from Venusmin.


Bed rest, Micronized progesterone and HCG -Human chorionic gonadotropin in injection form on weekly basis, will be helpful.

Also she can take vitamin C tablets twice a day, this can be taken as food supplement. Your treating doctor can help you with a prescription for the same.

I hope this answer helps you.
Thanks.
Dr. Purushottam Neurgaonkar
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Tranexamic acid

doctor1 MD

Is it ok have nutrifade supplement in combination with thiocell and brino ( tranexamic acid ) for a stubborn hyperpigmentation? As i have been...

doctor1 MD

day 6-7 of my period and it's very heavy. have had spotting since Sept 18. and am on fibrisol. I have a 2cm fibroid . What can I do to help me get...

doctor1 MD

i had a depo shot on 2nd august 2017........and have been bleeding/ flooding heavily since.... norethisterone 5mg did not work. to stop the...

doctor1 MD

I was put on a course of various tablets including tranexamic acid to stop bleeding in the throat, Since I ve stopped taking the tranexamic acid my...

doctor1 MD

have heavy bleeding since a mirena expelled after 9 months insertion, have had a scan and have fibroids, went to a specialist yesterday and...

doctor1 MD

My cousin had an abortion a month back.she was bleeding litle in evenings yet in her 4th week after d abortion.her scan was fyn n her gyn old her...

doctor1 MD

i had medical abortion on 4th sep i had mifepristone and on 6th sep i had 4 misoprpstol tablets for that i started bleeding on 8th sep and stoped...